Alert archive / Michigan / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 39, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jul 1, 2014, 2:55 AM EDT for Oakland County, Wayne County, Michigan. It was in force for 63 min. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2014, 2:55 AM EDT (06:55 UTC)
- Expired
- Jul 1, 2014, 3:58 AM EDT
- In force
- 63 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Oakland County, MI, Wayne County, MI
The radar
The Detroit radar (KDTX), 46 km from the middle of the area, began a volume at 06:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 3:10 AM EDT | TSTM WND DMG | 4 Nnw Novi, MI | TWO 24 INCH TREES DOWN BLOCKING ROAD. TIME ESTIMATED PER RADAR. |
| Jul 1, 3:10 AM EDT | TSTM WND DMG | Milford, MI | NUMEROUS LARGE TREE LIMBS DOWNED |
| Jul 1, 3:10 AM EDT | TSTM WND DMG | Wixom, MI | NUMEROUS TREES AND WIRES DOWNED |
| Jul 1, 3:10 AM EDT | TSTM WND DMG | Wolverine Lake, MI | MULTIPLE TREES DOWN |
| Jul 1, 3:10 AM EDT | TSTM WND DMG | Wsw Milford, MI | 40 INCH DIAMETER TREE UPROOTED NEAR THE INTERSECTION OF HURON ST AND GENERAL MOTORS RD. TIME ESTIMATED PER RADAR. |
| Jul 1, 3:10 AM EDT | TSTM WND GST 74 | 1 S Wixom, MI | |
| Jul 1, 3:12 AM EDT | TSTM WND DMG | 3 Wnw Novi, MI | 4 FT DIAMETER TREE DOWN |
| Jul 1, 3:12 AM EDT | TSTM WND DMG | 4 Wnw Novi, MI | MULTIPLE 4 TO 6 INCH LIMBS DOWN |
| Jul 1, 3:14 AM EDT | TSTM WND GST 65 | Northville, MI | ALSO QUARTER-SIZED HAIL |
| Jul 1, 3:15 AM EDT | TSTM WND DMG | 4 W West Bloomfield, MI | LARGE WILLOW TREE DOWNED AND ONE LARGE TREE UPROOTED. TIME ESTIMATED PER RADAR. |
| Jul 1, 3:15 AM EDT | TSTM WND DMG | Commerce, MI | NUMEROUS LARGE TREE LIMBS DOWNED |
| Jul 1, 3:15 AM EDT | TSTM WND DMG | S Westland, MI | TWO 12 INCH DIAMTER TREE LIMBS DOWN. TIME ESTIMATED PER RADAR. |
| Jul 1, 3:16 AM EDT | TSTM WND DMG | 1 Ne Livonia, MI | DOWNED POWER LINES. TIME ESTIMATED PER RADAR. |
| Jul 1, 3:35 AM EDT | TSTM WND DMG | Rochester Hills, MI | LARGE TREE DOWNED ON HOUSE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 14 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 1:44 AM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 6.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1381 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1064 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
375
WUUS53 KDTX 010655
SVRDTX
MIC125-163-010800-
/O.NEW.KDTX.SV.W.0039.140701T0655Z-140701T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
255 AM EDT TUE JUL 1 2014
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OAKLAND COUNTY IN SOUTHEAST MICHIGAN...
WAYNE COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 400 AM EDT
* AT 250 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM COHOCTAH TO MILAN...AND MOVING EAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SOUTH LYON AROUND 305 AM EDT.
NEW HUDSON AND SUMPTER TOWNSHIP AROUND 310 AM EDT.
HOLLY AND WIXOM AROUND 315 AM EDT.
HOLLY STATE RECREATION AREA AND WOLVERINE LAKE AROUND 320 AM EDT.
WOODHAVEN AND WEST BLOOMFIELD AROUND 325 AM EDT.
ORTONVILLE AND WYANDOTTE AROUND 330 AM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
DETROIT... WYANDOTTE... WEST BLOOMFIELD...
TRENTON... TROY... TAYLOR...
SOUTHFIELD... SOUTH LYON... ROYAL OAK...
ROMULUS... ROCHESTER... PONTIAC...
OXFORD... ORTONVILLE... NOVI...
NORTHVILLE... MILFORD... LIVONIA...
HOLLY... GROSSE ILE... FLAT ROCK...
DOWNTOWN DETROIT... DEARBORN... CLARKSTON...
CANTON... BIRMINGHAM... BELLEVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4209 8329 4209 8353 4243 8355 4244 8366
4287 8369 4288 8310 4245 8308 4245 8293
4237 8290 4233 8296 4232 8306 4229 8309
4224 8313 4212 8311 4207 8318 4203 8318
TIME...MOT...LOC 0655Z 265DEG 39KT 4277 8394 4209 8367
HAIL...1.00IN
WIND...70MPH
$$
DG4 follow-up statements
682
WWUS53 KDTX 010709
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
309 AM EDT TUE JUL 1 2014
MIC125-163-010800-
/O.CON.KDTX.SV.W.0039.000000T0000Z-140701T0800Z/
OAKLAND MI-WAYNE MI-
309 AM EDT TUE JUL 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WAYNE AND
OAKLAND COUNTIES UNTIL 400 AM EDT...
AT 308 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FENTON TO SALEM TO WILLIS...AND MOVING EAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
SEVERE THUNDERSTORMS WILL BE NEAR...
WIXOM AND WALLED LAKE AROUND 315 AM EDT.
HOLLY AND WOLVERINE LAKE AROUND 320 AM EDT.
HOLLY STATE RECREATION AREA AND WEST BLOOMFIELD AROUND 325 AM EDT.
ORTONVILLE AND WOODHAVEN AROUND 330 AM EDT.
WYANDOTTE AND TRENTON AROUND 335 AM EDT.
DETROIT AND RIVER ROUGE AROUND 340 AM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
DETROIT... WYANDOTTE... WEST BLOOMFIELD...
TRENTON... TROY... TAYLOR...
SOUTHFIELD... SOUTH LYON... ROYAL OAK...
ROMULUS... ROCHESTER... PONTIAC...
OXFORD... ORTONVILLE... NOVI...
NORTHVILLE... MILFORD... LIVONIA...
HOLLY... GROSSE ILE... FLAT ROCK...
DOWNTOWN DETROIT... DEARBORN... CLARKSTON...
CANTON... BIRMINGHAM... BELLEVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4209 8329 4209 8353 4243 8355 4244 8366
4287 8369 4288 8310 4245 8308 4245 8293
4237 8290 4233 8296 4232 8306 4229 8309
4224 8313 4218 8314 4212 8312 4207 8318
4203 8318
TIME...MOT...LOC 0710Z 266DEG 38KT 4278 8373 4244 8353
4211 8354
HAIL...1.00IN
WIND...70MPH
$$
MR152
WWUS53 KDTX 010731
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
331 AM EDT TUE JUL 1 2014
MIC125-163-010800-
/O.CON.KDTX.SV.W.0039.000000T0000Z-140701T0800Z/
OAKLAND MI-WAYNE MI-
331 AM EDT TUE JUL 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN WAYNE
AND EASTERN OAKLAND COUNTIES UNTIL 400 AM EDT...
AT 329 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OXFORD TO SOUTHFIELD TO FLAT ROCK...AND MOVING EAST AT
45 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
SEVERE THUNDERSTORMS WILL BE NEAR...
LEONARD AND DETROIT AROUND 340 AM EDT.
NORTHEAST DETROIT AND DOWNTOWN DETROIT AROUND 345 AM EDT.
HARPER WOODS AND BELLE ISLE AROUND 350 AM EDT.
GROSSE POINTE PARK AROUND 355 AM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
DETROIT... WYANDOTTE... WEST BLOOMFIELD...
TRENTON... TROY... TAYLOR...
SOUTHFIELD... ROYAL OAK... ROMULUS...
ROCHESTER... PONTIAC... OXFORD...
ORTONVILLE... LIVONIA... GROSSE ILE...
FLAT ROCK... DOWNTOWN DETROIT... DEARBORN...
CLARKSTON... BIRMINGHAM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4212 8337 4287 8346 4288 8310 4245 8308
4245 8293 4237 8290 4233 8296 4232 8306
4229 8309 4224 8313 4218 8314 4212 8312
4207 8318 4203 8318 4203 8319
TIME...MOT...LOC 0731Z 266DEG 38KT 4282 8330 4246 8323
4213 8324
HAIL...1.00IN
WIND...70MPH
$$
MR662
WWUS53 KDTX 010742
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
342 AM EDT TUE JUL 1 2014
MIC125-163-010800-
/O.CON.KDTX.SV.W.0039.000000T0000Z-140701T0800Z/
OAKLAND MI-WAYNE MI-
342 AM EDT TUE JUL 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN WAYNE
AND EASTERN OAKLAND COUNTIES UNTIL 400 AM EDT...
AT 338 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OXFORD TO ROYAL OAK TO TRENTON...AND MOVING EAST AT 45
MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
SEVERE THUNDERSTORMS WILL BE NEAR...
HARPER WOODS AND BELLE ISLE AROUND 350 AM EDT.
GROSSE POINTE PARK AROUND 355 AM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
DETROIT... WYANDOTTE... TRENTON...
TROY... TAYLOR... SOUTHFIELD...
ROYAL OAK... ROCHESTER... PONTIAC...
OXFORD... GROSSE ILE... FLAT ROCK...
DOWNTOWN DETROIT... DEARBORN... BIRMINGHAM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4212 8337 4287 8331 4288 8310 4245 8308
4245 8293 4237 8290 4233 8296 4232 8306
4229 8309 4222 8314 4212 8312 4207 8318
4203 8318
TIME...MOT...LOC 0743Z 266DEG 38KT 4285 8312 4247 8303
4217 8312
HAIL...1.00IN
WIND...70MPH
$$
MR416
WWUS53 KDTX 010758
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
358 AM EDT TUE JUL 1 2014
MIC125-163-010809-
/O.CAN.KDTX.SV.W.0039.000000T0000Z-140701T0800Z/
OAKLAND MI-WAYNE MI-
358 AM EDT TUE JUL 1 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WAYNE AND EASTERN
OAKLAND COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DETROIT/PONTIAC.
LAT...LON 4212 8337 4287 8331 4288 8310 4245 8308
4245 8293 4237 8290 4233 8296 4232 8306
4229 8309 4222 8314 4212 8312 4207 8318
4203 8318
TIME...MOT...LOC 0759Z 266DEG 38KT 4286 8289 4248 8280
4218 8289
$$
MRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:13 AM EDT, 42 minutes earlier.
Area forecast discussion, Jul 1, 2:13 AM EDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 213 AM EDT TUE JUL 1 2014 .SHORT TERM...TODAY AND TONIGHT LEAD MCS IS ALL BUT GONE NOW THAT REMNANTS CROSS THE FAR NORTHWEST CWA. SECOND MCS REMAINS ACTIVE...BUT IS ALSO BEGINNING TO DIMINISH IN INTENSITY. WHILE THIS TREND MAY CONTINUE...IT IS UNLIKELY THAT IT WILL COMPLETELY DISSIPATE LIKE ITS PREDECESSOR GIVEN THE UPPER LEVEL SUPPORT THAT IS HELPING IT ALONG AS MAJOR SHORTWAVE PIVOTS INTO THE GREAT LAKES. INITIAL THOUGHT...GIVEN RADAR TRENDS BETWEEN 11 PM AND 2 AM...IS THAT REMAINING POCKETS OF SEVERE WEATHER...AKA WIND GUSTS INTO THE 50-60 MPH RANGE...WILL DISAPPEAR GRADUALLY WITH SUB-SEVERE ACTIVITY THEN CROSSING SOUTHEAST LOWER MICHIGAN OVERNIGHT WITH WIND GUSTS OF 40 MPH OR LESS IN GENERAL ALONG WITH POCKETS OF HEAVY RAINFALL AND INTENSE LIGHTNING. WILL MAINTAIN HIGH POPS OVERNIGHT INTO EARLY TUESDAY WITH THE THE COLD POOL OF THIS SYSTEM LIKELY FOCUSING CATEGORICAL POPS OVER THE NORTHERN CWA WITH SCATTERED/NUMEROUS SHOWERS/THUNDERSTORMS ALSO EXTENDING FURTHER SOUTH INTO THE REMAINDER OF THE AREA. ALL OF THIS ACTIVITY WILL WEAKEN AND EXIT THE REGION BETWEEN 12Z-15Z WITH SKIES THEN CLEARING WITH TIME DURING THE DAY. WITH MAIN UPPER TROUGH AXIS STILL POSITIONED WELL TO THE WEST OF THE AREA...CLEARING SKIES WILL LEAD TO TEMPERATURES IN THE 80S TO AROUND 90 AS SOUTHWEST FLOW BECOMES ESTABLISHED. DRIER/COOLER AIRMASS WILL BEGIN TO SLOWLY EDGE INTO THE AREA LATE TODAY INTO TONIGHT...SO LOWS WILL BE MORE REASONABLE...IN THE LOWER/MID 60S...TONIGHT. && .LONG TERM... QUIET LONG TERM PERIOD IN STORE AS PROGRESSIVE LONGWAVE TROUGHING USHERS IN A COOLER AND DRIER AIRMASS FOR THE END OF THE WEEK. H85 TEMPERATURES WILL BE ON THE DECLINE THROUGH WEDNESDAY AS A SECONDARY FRONTAL ZONE WORKS THROUGH THE AREA. LOW-LEVEL COLD ADVECTION AND EARLY JULY HEATING WILL RESULT IN DEEP MIXING WORTHY OF A PESSIMISTIC SKY COVER FORECAST FOR THE DAYTIME HOURS ON WEDNESDAY AS AGGRESSIVE EXPANSION OF DIURNAL CLOUD COVER IS EXPECTED... PARTICULARLY IN THE PRESENCE OF THE PASSING SURFACE TROUGH AXIS. NO ARGUMENTS WITH DOWNWARD ADJUSTMENT IN POPS FOR WEDNESDAY AS SHOWER COVERAGE WILL BE INHIBITED BY SIGNIFICANT MID-LEVEL DRY AIR. FOR NOW, WORTH NO MORE THAN A CHANCE POP. BENEATH ABUNDANT CLOUDS AND WITHIN A FRESH AIRMASS HIGHS WILL REACH ONLY THE LOW 70S WITH OVERNIGHT LOWS FALLING WELL INTO THE 50S IN MOST SPOTS...PERHAPS UPPER 40S IN THE SAGINAW VALLEY. THURSDAY WILL BE THE COOLEST DAY OF THE WEEK WITH THE THERMAL TROUGH DIRECTLY OVERHEAD. SUFFICIENT MOISTURE WILL REMAIN FOR PARTIAL COVERAGE OF DIURNAL CU, WHICH WILL HELP KEEP HIGHS LIMITED TO THE LOW 70S...UPPER 60S IN THE THUMB. HEIGHT FALLS WILL COMMENCE FOR WEEK'S END AS THE TROUGH SHIFTS EAST AND HIGH PRESSURE BUILDS INTO THE GREAT LAKES. THIS WILL SPELL A GRADUAL WARMING TREND AS THE AIRMASS SLOWLY MODERATES THROUGH THE WEEKEND. && .MARINE... LIGHT TO MODERATE SOUTHERLY FLOW WILL TURN SOUTHWEST AND THEN WEST TODAY INTO WEDNESDAY AS COLD FRONT SLIDES THROUGH THE CENTRAL GREAT LAKES THIS MORNING. THIS WILL RESULT IN A ROUND OF THUNDERSTORMS...POSSIBLY SEVERE FOR THE WATERS SOUTH OF LAKE HURON...DURING THE PREDAWN HOURS THIS MORNING. LATER TODAY SOUTHWEST WINDS WILL GUST TO AROUND 20 KNOTS OVER SAGINAW BAY. A SMALL CRAFT ADVISORY MAY BE NEEDED BUT THE POTENTIAL IS TOO MARGINAL TO WARRANT ISSUANCE AT THIS TIME. HIGH PRESSURE WILL BUILD ACROSS THE GREAT LAKES BY THE END OF THE WORK WEEK. && .AVIATION...ISSUED 122 AM EDT TUE JUL 1 2014 //DISCUSSION... RECENT RADAR TRENDS CONTINUE TO INDICATE THE NORTHERN EXTENT OF THE EASTWARD PROPAGATION CONVECTIVE LINE WILL SHIFT THROUGH THE DETROIT CORRIDOR 07Z-08Z. POTENTIAL FOR A PERIOD OF STRONG WINDS IN EXCESS OF 45 MPH IN ADDITION TO IFR/MVFR VISIBILITY IN MODERATE/HEAVY RAINFALL. TOWARD THE NORTH...THE EXTENSIVE ASSOCIATED AREA OF RAINFALL WITH SOME EMBEDDED THUNDER WILL SWEEP THROUGH DURING THIS TIME. A LULL IN THE WAKE OF THIS ACTIVITY BEFORE THE COLD FRONT SHIFTS THROUGH ON TUESDAY. CTHE FRONTAL TIMING MAY ALLOW FOR SOME DEVELOMENT IN DETROIT DURING THE EARLY AFTERNOON. INCREASING SOUTHWEST WINDS WILL ALSO BRING GUSTS UP TO 25 KNOTS DURING THE AFTERNOON. FOR DTW...THUNDERSTORM COMPLEX WILL SHIFT ACROSS THE TERMINAL 07Z-08Z. RECENT OBSERVATIONS AND RADAR DATA SHOW THE POTENTIAL FOR GUSTS OVER 45 MPH. //DTW THRESHOLD THREATS... * HIGH CONFIDENCE IN THUNDERSTORM OCCURRENCE AND TIMING EARLY THIS MORNING. * HIGH CONFIDENCE IN CEILINGS AOB 5000 FEET EARLY THIS MORNING. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...DG LONG TERM....JVC MARINE.......JVC AVIATION.....MR YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 30, 11:26 AM EDT, 15 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1126 AM EDT MON JUN 30 2014 MIZ047>049-053>055-060>063-068>070-075-076-082-083-011530- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 1126 AM EDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR ISOLATED THUNDERSTORMS THIS AFTERNOON. THERE IS A SLIGHT CHANCE THAT A FEW OF THESE STORMS WILL BE SEVERE. STORM MOTION WILL BE WEST TO EAST AT 30 MPH. THERE IS A BETTER CHANCE OF THUNDERSTORMS TONIGHT...MAINLY AFTER MIDNIGHT. THERE IS A SLIGHT RISK THAT THESE STORMS WILL BE SEVERE. THE PRIMARY THREAT WITH THESE STORMS WILL BE DAMAGING WIND TO 70 MPH. STORM MOTION WILL BE WEST TO EAST AT 40 MPH. THERE IS A CHANCE FOR URBAN AND SMALL STREAM FLOODING WITH ANY THUNDERSTORMS THAT TRAIN OVER AN AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-011530- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 1126 AM EDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR ISOLATED THUNDERSTORMS THIS AFTERNOON. THERE IS A SLIGHT CHANCE THAT A FEW OF THESE STORMS WILL BE SEVERE. STORM MOTION WILL BE WEST TO EAST AT 30 MPH. THERE IS A BETTER CHANCE OF THUNDERSTORMS TONIGHT...MAINLY AFTER MIDNIGHT. THERE IS A SLIGHT RISK THAT THESE STORMS WILL BE SEVERE. THE PRIMARY THREAT WITH THESE STORMS WILL BE DAMAGING WIND TO 70 MPH. STORM MOTION WILL BE WEST TO EAST AT 40 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. MM YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Jun 30, 10:31 PM EDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1031 PM EDT MON JUN 30 2014 MIZ047-010315- MIDLAND MI- 1031 PM EDT MON JUN 30 2014 ...SIGNIFICANT WEATHER ADVISORY FOR MIDLAND COUNTY UNTIL 1115 PM EDT... AT 1027 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES WEST OF COLEMAN TO 18 MILES WEST OF ALMA...AND MOVING NORTHEAST AT 45 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE NEAR... PLEASANT VALLEY AND COLEMAN AROUND 1055 PM EDT. OIL CITY AROUND 1100 PM EDT. NORTH BRADLEY AROUND 1105 PM EDT. EDENVILLE AROUND 1110 PM EDT. HOPE...AVERILL...BOMBAY AND SANFORD AROUND 1115 PM EDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. KURIMSKI
Special weather statement, Jun 30, 10:55 PM EDT, 4 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1055 PM EDT MON JUN 30 2014 MIZ047-010345- MIDLAND MI- 1055 PM EDT MON JUN 30 2014 ...SIGNIFICANT WEATHER ADVISORY FOR MIDLAND COUNTY UNTIL 1145 PM EDT... AT 1053 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GLADWIN TO SHEPHERD...AND MOVING NORTHEAST AT 45 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE NEAR... NORTH BRADLEY AROUND 1110 PM EDT. SANFORD AND EDENVILLE AROUND 1115 PM EDT. HOPE AND AVERILL AROUND 1120 PM EDT. BOMBAY AROUND 1125 PM EDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. KURIMSKI
Local storm report, Jul 1, 2:52 AM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
252 AM EDT TUE JUL 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM TSTM WND GST 2 S CHELSEA 42.29N 84.02W
07/01/2014 E65 MPH WASHTENAW MI EMERGENCY MNGR
&&
MRThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 2:17 AM EDT | Severe Thunderstorm Warning | DTX | Livingston, Washtenaw | 58 min |
| Jul 1, 2:23 AM EDT | Severe Thunderstorm Warning | DTX | Lenawee | 67 min |
| Jul 1, 2:42 AM EDT | Severe Thunderstorm Warning | DTX | Genesee, Shiawassee | 55 min |
| Jul 1, 3:03 AM EDT | Special Marine Warning | DTX | 117 min | |
| Jul 1, 3:09 AM EDT | Severe Thunderstorm Warning | DTX | Monroe | 53 min |
| Jul 1, 3:22 AM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Macomb | 53 min |
| Jul 1, 3:40 AM EDT | Special Marine Warning | DTX | 95 min | |
| Jul 1, 3:43 AM EDT | Severe Thunderstorm Warning | DTX | Saint Clair, Sanilac | 48 min |
| Jul 1, 10:10 AM EDT | Small Craft Advisory | DTX | 10 hr | |
| Jul 1, 10:32 AM EDT | Beach Hazards Statement | DTX | Huron | 9 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.